Puerto Rico, 2014Drought in Puerto Rico, June 1 to 30, 2014
June 1 to 30, 2014 · NWS SJU · 1 event in 1 county or zone
During the past several months, local islands have been experiencing abnormally dry to drought conditions (D1) with just 25 to 50 percent of normal rainfall. |Although, the second and third week of August significant rainfall accumulations were noted across Puerto Rico, rainfall deficit continues.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the past several months, local islands have been experiencing abnormally dry to drought conditions (D1) with just 25 to 50 percent of normal rainfall. Rainfall deficit has been noted across most of the island except over portions of the western interior.|Although, the second and third week of August significant rainfall accumulations were noted across Puerto Rico, rainfall deficit continues. However the deficit decreased to 50 to 90% and now is confined to east Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 31, 10:33 PM AST, 1 hour 27 minutes earlier.
Area forecast discussion, May 31, 10:33 PM AST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1033 PM AST SAT MAY 31 2014
.UPDATE...SHOWERS WERE NOTED OVER THE COASTAL WATERS NORTH OF
PUERTO RICO. NO SHOWERS WERE OBSERVED OVER LAND AREAS. CLEAR TO
PARTLY CLOUDY SKIES WILL PREVAIL OVERNIGHT. AN AREA OF MOISTURE IS
EXPECTED TO MOVE ACROSS THE AREA TOMORROW AFTERNOON...WHICH WILL
ENHANCE THE DEVELOPMENT OF SHOWERS AND POSSIBLE THUNDERSTORMS OVER
THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO.
FORECAST IS ON TRACK WITH ONGOING WEATHER SITUATION.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES
TONIGHT.
&&
.MARINE...NO CHANGES TO PREVIOUS DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 310 PM AST SAT MAY 31 2014/
SYNOPSIS...MID LEVEL RIDGE WILL HOLD THROUGH MON THEN ERODE AS AN
UPPER LEVEL TROUGH AMPLIFIES ACROSS THE ATLC INTO THE ERN
CARIBBEAN. SAL EXPECTED TO REACH THE AREA MID NEXT WEEK.
DISCUSSION...HEIGHTS ALOFT WILL CONTINUE TO RISE NEXT 24 HRS
LEADING TO FURTHER DRYING...WARMING AND STRENGTHENING OF THE
SUBSIDENCE INVERSION. SLIGHT WEAKENING OF THE SUBSIDENCE INVERSION
IS EXPECTED MON WHICH MAY RESULT IN ISOLD DEEP CONVECTION OVR NW
PR. MID LEVEL RIDGE ERODES TUE-WED AS UPPER LEVEL TROUGH AMPLIFIES
ACROSS THE ERN CARIBBEAN RESULTING IN SIGNIFICANT WEAKENING OF THE
SUBSIDENCE INVERSION AND THUS MORE UNSTABLE CONDITIONS HOWEVER
DEEP DRY MAY LIMIT AREAL COVERAGE OF SHOWERS. UPPER TROUGH AXIS
SHIFTS EAST OF THE AREA BY THU WITH UPPER LEVEL CONVERGENCE
ESTABLISHING LEADING TO SIGNIFICANT DRYING AND STRENGTHENING OF
THE SUBSIDENCE INVERSION. WINDS BEGIN TO STRENGTHEN WED AND
THROUGH THE END OF THE WEEK AS BERMUDA-ZAORES HIGH SHIFTS WESTWARD
FROM THE ERN ATLC TO THE CNTRL ATLC TIGHTENING THE LOCAL PRESSURE GRADIENT.
WITH THE ARRIVAL OF THE SAHARAN AIR LAYER (SAL) ON THU AND THE
STRENGTHENING WINDS EXPECT FIRE DANGER TO INCREASE SIGNIFICANTLY
OVER THE SOUTH COASTAL PLAIN AND VIEQUES WHERE FUELS HAVE BEEN DRY
OUT IN THE LAST TWO WEEKS.
AVIATION...MOSTLY VFR BUT AREAS OF CONVECTION OVER WESTERN PR COULD
PRODUCE MVFR CONDS AND MOUNTAIN OBSCURATIONS NEAR TJMZ AND TJBQ
THROUGH 21Z. VCSH POSSIBLE ACROSS THE USVI AND LEEWARD TERMINALS
TONIGHT AND OVERNIGHT. E TO SE WINDS OF 10-20 KT EXPECTED BELOW
FL100.
MARINE...WINDS DIMINISH THRU TUE THEN BEGIN TO STRENGTHEN WED AND
THROUGH THE END OF NEXT WEEK. SEAS MAINLY 3-5 FT WITH A NORTH
SWELL ARRIVING TUE AND WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 89 77 88 / 10 10 10 20
STT 77 87 79 87 / 10 10 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
08/71
Hazardous weather outlook, May 31, 5:16 AM AST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
516 AM AST SAT MAY 31 2014
AMZ710>745-PRZ001>013-010930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
516 AM AST SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-010930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
516 AM AST SAT MAY 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Southeast
- When
- June 1, 12:00 AM AST to June 30, 11:59 PM AST
- Where
- Southeast forecast zone
- Reported by
- Drought Monitor
During the past several months, local islands have been experiencing abnormally dry to drought conditions (D1) with just 25 to 50 percent of normal rainfall. Rainfall deficit has been noted across most of the island except over portions of the western interior.|Although, the second and third week of August significant rainfall accumulations were noted across Puerto Rico, rainfall deficit continues. However the deficit decreased to 50 to 90% and now is confined to east Puerto Rico.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530031.